Alert archive / West Virginia / Flash Flood Warnings in 2024

Flash Flood Warning 8, NWS Charleston, WV

April 11, 20245 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Apr 11, 2024, 8:09 PM EDT for 5 counties in West Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2024, 8:09 PM EDT (00:09 UTC)
Expired
Apr 11, 2024, 11:12 PM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Boone County, WV, Lincoln County, WV, Logan County, WV, Mingo County, WV, Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 49 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 8:30 PM EDTFLASH FLOOD1 Sse Danville, WVBoone County 911 Center reported flooding and high water at several locations of Madison, WV.
Apr 11, 8:51 PM EDTFLASH FLOOD6 Nw Danville, WVBoone County 911 Center reported flooding along Horse Creek Rd near Spurlockville, WV. Water reportedly getting close to residences.
Apr 11, 9:00 PM EDTFLASH FLOOD3 N Danville, WVBoone County 911 Center reported flooding with possible vehicle trapped in the 900 block of Camp Creek Rd in Ridgeview, WV.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2024-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2024-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

687 
WGUS51 KRLX 120009
FFWRLX
WVC005-043-045-059-099-120400-
/O.NEW.KRLX.FF.W.0008.240412T0009Z-240412T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
809 PM EDT Thu Apr 11 2024

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Northwestern Boone County in central West Virginia...
  Central Lincoln County in central West Virginia...
  Northwestern Logan County in southern West Virginia...
  North Central Mingo County in southern West Virginia...
  Southeastern Wayne County in western West Virginia...

* Until midnight EDT tonight.

* At 809 PM EDT, emergency management reported heavy rain and high 
  water across the warned area due to training showers and 
  thunderstorms. Between 1.5 and 3 inches of rain have fallen. 
  Additional rainfall amounts up to 0.5 inches are possible in the 
  warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Madison, Logan, Chapmanville, Harts, Gill, Spurlockville, Chief 
  Logan State, Ranger, Mount Gay-Shamrock, Holden, Julian, Danville, 
  West Logan, Mitchell Heights, Mud, Palermo, Verdunville, Dingess, 
  Mount Gay and Turtle Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3808 8229 3827 8215 3813 8176 3795 8186
      3774 8198 3792 8234 3795 8240

FLASH FLOOD...OBSERVED

$$

GW
1 follow-up statement
812 
WGUS71 KRLX 120312
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
1112 PM EDT Thu Apr 11 2024

WVC005-043-045-059-099-120322-
/O.CAN.KRLX.FF.W.0008.000000T0000Z-240412T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Boone WV-Lincoln WV-Logan WV-Mingo WV-Wayne WV-
1112 PM EDT Thu Apr 11 2024

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN BOONE, CENTRAL 
LINCOLN, NORTHWESTERN LOGAN, NORTH CENTRAL MINGO AND SOUTHEASTERN 
WAYNE COUNTIES...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat, but lingering high water issues will remain 
throughout the night. Please continue to heed remaining road 
closures.

A Flood Watch remains in effect until 200 AM EDT for portions of 
northeast Kentucky and West Virginia.

&&

LAT...LON 3808 8229 3827 8215 3813 8176 3795 8186
      3774 8198 3792 8234 3795 8240

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 7:35 PM EDT, 34 minutes earlier.

Area forecast discussion, Apr 11, 7:35 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
735 PM EDT Thu Apr 11 2024

.SYNOPSIS...
Unsettled pattern continues through tonight, with severe
weather and excessive rain possible. Quiet break on Saturday.
Possible disturbances during the new work week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 515 PM Thursday...

Expanded the Food Watch farther east and south, which now
encompasses all of our lowlands, all until 2 AM early Friday
morning. This is also more in line with Tornado Watch 105, in
effect until 9 PM tonight.

As of 235 PM Thursday...

Key Points:

 * Afternoon and evening thunderstorms pose a risk for severe
   weather, with damaging winds, tornadoes, hail, and locally
   heavy downpours all possible.

 * A Flood Watch is in effect for southeast Ohio and parts of
   West Virginia through tonight.

 * A Wind Advisory remains in effect for the West Virginia
   foothills and mountains through this evening.

Active weather today will serve up the possibility of strong to
severe thunderstorms, the risk of flooding, and breezy to strong
non-convective winds.

Severe: An advancing low pressure system will set forth a round
of severe weather from now until late tonight. Lingering
capping inversion/convective inhibition noted on SPC's
Mesoanalysis page at the start of forecast diagnosing earlier
this afternoon has since eroded, pointing to a destabilizing
environment currently underway. Areas that have poked out of the
clouds for a time this afternoon have risen a few degrees
warmer than areas such as southeast Ohio, who remain masked
beneath rain and overcast skies. Should see an uptick in
convective activity shortly after this discussion issuance in
response to boosting surface temperatures and increasing
instability outside of the lower Ohio Valley cloud shield.

South to southwesterly mid-level steering flow will propagate
storms up from the JKL/MRX forecast areas into the Central
Appalachians. Damaging wind gusts will be able to thrive in
healthy and mature storms under the aid of breezy to strong low
to mid level flow. Increasing wind shear will gradually increase
the concern for rotation in storms this afternoon that could
reach down to the surface as tornadoes. While not as prominent
today due to wind shear limiting vertical growth of storms, a
threat for hail will remain present in convection as well today.

Activity begins to wind down late tonight as the surface low
sends a cold front through the forecast area. The parent H5
trough will continue to press through the area into the end of
the work week, keeping the small chance of showers and
thunderstorms alive even on Friday. However, little to no
instability will be present with storms for the end of the
period and therefore the severe threat will be limited.

Hydro: Locally heavy downpours associated with convection poses
a concern for flooding and a rise along creeks and rivers. This
will especially be the case in the event of training storms
along already saturated soils present from previous rainfall. A
few spots along the Muskingum River in southeast Ohio remain in
Action Stage at the time of writing and is anticipated to rise
out of its banks on Friday once more. With these concerns, opted
to hoist a Flood Watch for this afternoon into late tonight for
southeast Ohio and parts of West Virginia that are the most
susceptible after last week's deluge of rainfall.

Non-Convective Winds: Outside of showers and storms, a strong
low level jet currently resides over the Central Appalachians
out ahead of the low pressure system. Aforementioned capping
inversion held off strong winds from mixing down to the surface,
but local observations show wind gusts around 20 to 25 mph now
prominent this afternoon. Still anticipating advisory level
gusts along the West Virginia foothills and mountains through
this evening, so will allow the Wind Advisory to cruise through
this evening as planned. Winds remain fairly breezy and strong
on Friday, and could foresee another Advisory being needed late
tomorrow night into the start of the weekend.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 155 PM Thursday...

Gusty winds and continued showery conditions on Friday night into
Saturday as tight pressure gradient remains over the area, and
several shortwaves move through the region. Some of the higher
terrain counties could even see some flakes of snow, but little to
no accumulation is expected. As the day progresses Saturday, it
should become drier and less windy as the system pulls off to our
east and high pressure attempts to build in briefly. Models differ
on Sunday, but it looks like we could be in the warm sector of an
approaching system, with a cold front dropping south into the region
later Sunday into Monday, eventually briefly stalling out before
lifting back north in the long term.  This will yield showery
conditions, with the possibility of isolated thunderstorms Sunday
into Sunday evening/night.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 155 PM Thursday...

Aforementioned front will lift back north as a warm front early next
week, generally later Monday into Tuesday, with a cold front
arriving by the middle of next week. Above normal temperatures along
with unsettled weather can be expected during the period.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 731 PM Thursday...

Scattered showers and isolated thunderstorms will continue
across WV, southwest VA and eastern KY through at least
midnight. Periods of IFR will continue under heavier showers,
particularly at PKB, HTS, CKB and CRW where the axis of
precipitation concentrated this afternoon and evening.
Otherwise, VFR conditions will prevail through at least 04Z for
the rest of sites.

Pressure gradient tightens up as a low pressure center
approaches from the west increasing winds aloft. METARs and
radar observations indicate weaker winds at the surface along
and west of the ongoing convection. Winds may remain weaker than
expected as the atmosphere tries to decouple.

Showers or thunderstorms can mix strong winds aloft to the
surface through this evening mainly across the eastern sites. It
will remain gusty along the higher elevations through the
overnight hours.

The low's center and associated cold front push east after 06Z
tonight taking most showers and thunderstorms with them. There
may be a lull in precipitation from 06z through 15Z Friday
morning, but convection is expected to fire up once again Friday
afternoon with the arrival of a strong upper level disturbance.

Model soundings indicated IFR/MVFR ceilings may prevail through
the day Friday areawide.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of restrictions or improvements may
vary from forecast. Winds could remain under 10 knots and loose
their gustiness mainly across the lowlands overnight tonight.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       21   22   23   00   01   02   03   04   05   06   07   08
EDT 1HRLY       17   18   19   20   21   22   23   00   01   02   03   04
CRW CONSISTENCY  H    H    M    M    H    H    H    H    H    M    H    H
HTS CONSISTENCY  L    L    L    L    M    H    H    M    H    M    H    M
BKW CONSISTENCY  M    M    M    M    M    H    H    H    M    H    M    H
EKN CONSISTENCY  H    M    H    H    M    M    H    M    M    H    H    H
PKB CONSISTENCY  M    M    H    H    H    H    H    H    M    H    H    H
CKB CONSISTENCY  H    H    M    H    M    M    M    M    H    H    M    H

AFTER 00Z SATURDAY...
IFR conditions possible along the mountains in lingering
rain/snow showers Friday night into Saturday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flood Watch until 2 AM EDT Friday for WVZ005>011-013>020-
     024>032-039-040.
     Wind Advisory until 11 PM EDT this evening for WVZ039-040-
     515>523-525-526.
OH...Flood Watch until 2 AM EDT Friday for OHZ066-067-075-076-
     083>087.
KY...Flood Watch until 2 AM EDT Friday for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...SL/MEK
NEAR TERM...TRM/MEK
SHORT TERM...SL
LONG TERM...SL
AVIATION...ARJ
Hazardous weather outlook, Apr 11, 5:10 PM EDT, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
510 PM EDT Thu Apr 11 2024

KYZ101>103-105-OHZ067-075-076-083>087-WVZ005>011-013>020-024>032-
122115-
Greenup-Carter-Boyd-Lawrence KY-Morgan-Athens-Washington-Jackson OH-
Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Jackson WV-Wood-
Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-
Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-
Taylor-
510 PM EDT Thu Apr 11 2024

...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...
...TORNADO WATCH 105 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY...

This Hazardous Weather Outlook is for northeast Kentucky, much of
southeast Ohio, and the lowlands of West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gusty winds on Friday could cause power outages or additional tree
damage.

In addition, heavy rains through tonight could lead to instances of
strong rises along rivers on Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ039-040-122115-
Upshur-Barbour-
510 PM EDT Thu Apr 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 105 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY...

This Hazardous Weather Outlook is for Barbour and Upshur counties
in northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flood Watch.
   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gusty winds on Friday could cause power outages or additional tree
damage.

In addition, heavy rains through tonight could lead to instances of
strong rises along rivers on Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ515>522-122115-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-
510 PM EDT Thu Apr 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 105 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for the central mountains of West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Tornado Watch.

In addition, heavy rains could lead to localized instances of
flooding or strong rises along rivers, creeks and streams.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gusty winds on Friday could cause power outages or additional tree
damage.

In addition, heavy rains through tonight could lead to instances of
strong rises along rivers on Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ033-034-122115-
Dickenson-Buchanan-McDowell-Wyoming-
510 PM EDT Thu Apr 11 2024

...TORNADO WATCH 105 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southwest Virginia and far
southern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

In addition, heavy rains could lead to localized instances of
flooding or strong rises along rivers, creeks and streams.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gusty winds on Friday could cause power outages or additional tree
damage.

In addition, heavy rains through tonight could lead to instances of
strong rises along rivers on Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ523-525-526-122115-
Northwest Pocahontas-Northwest Randolph-Southeast Randolph-
510 PM EDT Thu Apr 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Randolph and northwest
Pocahontas counties in northeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

In addition, severe thunderstorms are expected through this evening.
Damaging winds and tornadoes are the primary hazards.

Heavy rains could lead to localized instances of flooding or strong
rises along rivers, creeks and streams.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gusty winds on Friday could cause power outages or additional tree
damage.

In addition, heavy rains through tonight could lead to instances of
strong rises along rivers on Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-122115-
Perry-
510 PM EDT Thu Apr 11 2024

...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

This Hazardous Weather Outlook is for Perry County in southeast
Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

In addition, severe thunderstorms are expected through this
evening. Damaging winds and tornadoes are the primary hazards.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gusty winds on Friday could cause power outages or additional tree
damage.

In addition, heavy rains through tonight could lead to instances of
strong rises along rivers on Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ524-122115-
Southeast Pocahontas-
510 PM EDT Thu Apr 11 2024

This Hazardous Weather Outlook is for southeast Pocahontas county in
northeast West Virginia.

.DAY ONE...Tonight.

Severe thunderstorms are expected through this evening. Damaging
winds and tornadoes are the primary hazards.

In addition, heavy rains could lead to localized instances of
flooding or strong rises along rivers, creeks and streams.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Gusty winds on Friday could cause power outages or additional tree
damage.

In addition, heavy rains through tonight could lead to instances of
strong rises along rivers on Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

TRM

In the hours before

Local storm report, Apr 11, 7:42 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
742 PM EDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Flash Flood      Dunbar                  38.36N 81.73W
04/11/2024                   Kanawha            WV   Emergency Mngr

            Kanawha County EM advised there is high
            water across portions of Roxalana Road in
            Dunbar.

&&
Local storm report, Apr 11, 7:45 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
745 PM EDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     Flash Flood      1 SE Charleston         38.34N 81.61W
04/11/2024                   Kanawha            WV   Emergency Mngr

            Kanawha County EM advised that there is high
            water across parts of Greenbrier St in
            Charleston.

&&
Local storm report, Apr 11, 7:48 PM EDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
748 PM EDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     Landslide        4 SSE Matewan           37.57N 82.14W
04/11/2024                   Mingo              WV   Emergency Mngr

            Mingo County EM advised there is a mudslide
            on route 49 near the town of Delorme.

&&
Special weather statement, Apr 11, 7:51 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
751 PM EDT Thu Apr 11 2024

KYZ101>103-105-OHZ086-087-WVZ005>007-014-120245-
Boyd-Greenup-Carter-Lawrence-Gallia-Lawrence-Mason-Wayne-Cabell-
Putnam-
751 PM EDT Thu Apr 11 2024

...HEAVY RAIN AFFECTING BOYD...SOUTHEASTERN GREENUP...NORTHWESTERN
LAWRENCE...EASTERN CARTER...SOUTHERN GALLIA...LAWRENCE...MASON...
CABELL...NORTHWESTERN PUTNAM AND NORTHERN WAYNE COUNTIES...

Locations impacted include...
Huntington, Ashland, Ironton, Point Pleasant, Grayson, Gallipolis,
Coal Grove, Chesapeake, Proctorville, Beech Fork State Park,
Cannonsburg, Grayson Lake State Park, Hurricane, Barboursville,
Kenova, Milton, Catlettsburg, Ceredo, Buffalo, and Coalton.

This includes the following highways...
 Interstate 64 in Kentucky between mile markers 164 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 33.

Periods of heavy rain may cause ponding of water on roadways and
flooding in low-lying and poor drainage areas. Do not drive your
vehicle through flooded roadways and watch for hydroplaning.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

To report flooding, contact your nearest law enforcement agency.
They can relay your report to the National Weather Service office in
Charleston West Virginia.

&&

LAT...LON 3845 8307 3862 8261 3885 8243 3883 8192
      3875 8184 3838 8206 3837 8210 3835 8212
      3815 8291 3817 8292 3817 8298 3820 8301
      3820 8304 3818 8305 3821 8308
TIME...MOT...LOC 2347Z 234DEG 1KT 3840 8256

12
Local storm report, Apr 11, 7:58 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
758 PM EDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Tstm Wnd Dmg     1 NE Ironton            38.54N 82.67W
04/11/2024                   Lawrence           OH   911 Call Center

            Lawrence Co Ohio 911 center advised there is
            a tree down completely blocking County Rd 7
            around the 300 block.

&&
Local storm report, Apr 11, 8:01 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
801 PM EDT Thu Apr 11 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     Tstm Wnd Dmg     1 S Buckhannon          38.98N 80.23W
04/11/2024                   Upshur             WV   911 Call Center

            Upshur County 911 Center reported a pine
            tree about 12 to 15 inches in diameter
            blocking Shawnee Dr near apartment
            buildings.

&&

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 8:58 PM EDTFlash Flood WarningRLXJackson, Mason, Putnam, Wood4 hr
Apr 11, 10:09 PM EDTAreal Flood WarningRLXCabell, Lincoln, Mason, Putnam, Wayne8 hr
Apr 11, 10:18 PM EDTRiver Flood WarningRLXBoone, Kanawha, Lincoln16 hr
Apr 11, 11:16 PM EDTAreal Flood WarningRLXBoone, Jackson, Kanawha, Lincoln, Mason, Putnam and 1 more16 hr
Apr 11, 11:22 PM EDTAreal Flood WarningRLXBoone, Logan, Mingo9 hr
Apr 11, 11:50 PM EDTAreal Flood WarningRLXBoone, Clay, Fayette, Kanawha, Nicholas, Raleigh and 1 more9 hr
Apr 11, 11:55 PM EDTFlash Flood Warning Considerable damage threatRLXHarrison2 hr
Apr 12, 12:43 AM EDTAreal Flood WarningRLXBraxton, Calhoun, Clay, Doddridge, Gilmer, Harrison and 4 more12 hr
Apr 12, 12:51 AM EDTAreal Flood WarningRLXJackson, Wood3 days
Apr 12, 3:12 AM EDTWind AdvisoryRLXBarbour, Boone, Braxton, Calhoun, Clay, Doddridge and 22 more39 hr
Apr 12, 3:20 AM EDTAreal Flood WarningRLXCalhoun, Doddridge, Jackson, Mason, Pleasants, Ritchie and 4 more31 hr
Apr 12, 6:13 AM EDTRiver Flood WarningRLXGilmer16 hr
Apr 12, 11:30 AM EDTRiver Flood WarningRLXPleasants, Tyler, Wood60 hr
Apr 12, 11:33 AM EDTRiver Flood WarningRLXPleasants, Wood66 hr
Apr 12, 11:34 AM EDTRiver Flood WarningRLXWood64 hr
Apr 12, 11:36 AM EDTRiver Flood WarningRLXJackson, Wood3 days
Apr 12, 11:39 AM EDTRiver Flood WarningRLXMason3 days
Apr 12, 11:41 AM EDTRiver Flood WarningRLXMason5 days
Apr 12, 11:54 AM EDTRiver Flood WarningRLXMason3 days
Apr 12, 11:58 AM EDTRiver Flood WarningRLXCalhoun, Wirt11 hr

Nearby

Flash Flood Warnings in West Virginia, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.